Alert archive / California / Wind Advisories in 2006

Wind Advisory 2, NWS Sacramento, CA

January 22, 2006

NWS Sacramento, CA issued this wind advisory at Jan 22, 2006, 1:15 AM PST. It took effect at Jan 22, 2006, 10:00 AM PST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 22, 2006, 1:15 AM PST (09:15 UTC)
In effect from
Jan 22, 2006, 10:00 AM PST
Expired
Jan 22, 2006, 6:00 PM PST
In force
8 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSTO 220915
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
115 AM PST SUN JAN 22 2006

...GUSTY WINDS ACROSS THE REGION TODAY...

.SURFACE HIGH PRESSURE BUILDING INTO THE GREAT BASIN WILL CONTRAST
WITH LOW PRESSURE OVER SOUTHERN CALIFORNIA TO BRING GUSTY WINDS TO
INTERIOR NORTHERN CALIFORNIA TODAY. THE STRONGEST WINDS ARE
EXPECTED IN WESTERN PORTIONS OF THE SACRAMENTO VALLEY AND
CARQUINEZ STRAIT AND DELTA THIS AFTERNOON...AS WELL AS THE CLEAR
LAKE AREA. GUSTY WINDS ARE ALSO EXPECTED THROUGH FAVORED CANYONS
IN THE NORTHEAST FOOTHILLS AND MOTHERLODE. WINDS WILL BE STRONGEST
THIS AFTERNOON...AND SUBSIDE AFTER SUNSET.

CAZ015>018-064-066-067-222000-
/O.NEW.KSTO.WI.Y.0002.060122T1800Z-060123T0200Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
115 AM PST SUN JAN 22 2006

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST
THIS AFTERNOON...

NORTH WINDS WILL INCREASE THROUGH THE SACRAMENTO VALLEY THIS
MORNING. BY THIS AFTERNOON...NORTH WINDS OF 20 TO 30 MPH WITH
LOCAL GUSTS TO 45 MPH ARE EXPECTED. NORTHEAST WIND GUSTS UP TO 50
MPH ARE POSSIBLE IN WESTERN PORTIONS OF THE SACRAMENTO VALLEY AND
CARQUINEZ STRAIT AND DELTA THIS AFTERNOON...AS WELL AS THE CLEAR
LAKE AREA. STRONG NORTHEAST WIND GUSTS OVER 50 MPH ARE ALSO LIKELY
THROUGH FAVORED CANYONS IN THE MOTHERLODE AND NORTHEAST FOOTHILLS
OF THE SACRAMENTO VALLEY THIS AFTERNOON.

WINDS WILL SUBSIDE THIS EVENING. TRAVELERS...ESPECIALLY THOSE IN HIGH
PROFILE VEHICLES...SHOULD BE PREPARED FOR SUDDEN STRONG WIND GUSTS
THROUGHOUT THE DAY TODAY. USE EXTRA CAUTION.

$$

SG
3 follow-up statements
000 
WWUS76 KSTO 221937
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1137 AM PST SUN JAN 22 2006

...GUSTY WINDS ACROSS THE REGION TODAY...

.SURFACE HIGH PRESSURE BUILDING INTO THE GREAT BASIN COMBINED WITH
LOW PRESSURE OVER SOUTHERN CALIFORNIA WILL PRODUCE STRONG GUSTY WINDS
TO INTERIOR NORTHERN CALIFORNIA. THE STRONGEST WINDS ARE EXPECTED
IN WESTERN PORTIONS OF THE SACRAMENTO VALLEY AND CARQUINEZ STRAIT
AND DELTA THIS AFTERNOON IN ADDITION TO THE CLEAR LAKE AREA.
GUSTY WINDS ARE ALSO EXPECTED THROUGH FAVORED CANYONS IN THE
NORTHEAST FOOTHILLS AND MOTHERLODE. WINDS WILL BE STRONGEST THIS
AFTERNOON...AND SUBSIDE AFTER SUNSET.

CAZ015>018-064-066-067-230200-
/O.CON.KSTO.WI.Y.0002.000000T0000Z-060123T0200Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
1137 AM PST SUN JAN 22 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. 

WINDS WILL SUBSIDE THIS EVENING. TRAVELERS...ESPECIALLY THOSE IN
HIGH PROFILE VEHICLES...SHOULD BE PREPARED FOR SUDDEN STRONG WIND
GUSTS THROUGHOUT THE DAY TODAY. USE EXTRA CAUTION.

$$
000 
WWUS76 KSTO 221950 CCA
NPWSTO

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE SACRAMENTO CA
1146 AM PST SUN JAN 22 2006

...GUSTY WINDS ACROSS THE REGION TODAY...

.SURFACE HIGH PRESSURE BUILDING INTO THE GREAT BASIN COMBINED WITH
LOW PRESSURE OVER SOUTHERN CALIFORNIA WILL PRODUCE STRONG GUSTY WINDS
TO INTERIOR NORTHERN CALIFORNIA. THE STRONGEST WINDS ARE EXPECTED
IN WESTERN PORTIONS OF THE SACRAMENTO VALLEY AND CARQUINEZ STRAIT
AND DELTA THIS AFTERNOON IN ADDITION TO THE CLEAR LAKE AREA.
GUSTY WINDS ARE ALSO EXPECTED THROUGH FAVORED CANYONS IN THE
NORTHEAST FOOTHILLS AND MOTHERLODE. WINDS WILL BE STRONGEST THIS
AFTERNOON...AND SUBSIDE AFTER SUNSET.

CAZ015>018-064-066-067-230200-
/O.COR.KSTO.WI.Y.0002.000000T0000Z-060123T0200Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
1146 AM PST SUN JAN 22 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. 

NORTH WINDS OF 20 TO 30 MPH WITH LOCAL GUSTS TO 45 MPH ARE
EXPECTED. NORTHEAST WIND GUSTS UP TO 50 MPH ARE POSSIBLE IN
WESTERN PORTIONS OF THE SACRAMENTO VALLEY AND CARQUINEZ STRAIT AND
DELTA THIS AFTERNOON...AS WELL AS THE CLEAR LAKE AREA. STRONG
NORTHEAST WIND GUSTS OVER 50 MPH ARE ALSO LIKELY THROUGH FAVORED
CANYONS IN THE MOTHERLODE AND NORTHEAST FOOTHILLS OF THE
SACRAMENTO VALLEY THIS AFTERNOON.

WINDS WILL SUBSIDE THIS EVENING. TRAVELERS...ESPECIALLY THOSE IN
HIGH PROFILE VEHICLES...SHOULD BE PREPARED FOR SUDDEN STRONG WIND
GUSTS THROUGHOUT THE DAY TODAY. USE EXTRA CAUTION.

$$
000 
WWUS76 KSTO 230200
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
600 PM PST SUN JAN 22 2006

CAZ015>018-064-066-067-230300-
/O.CAN.KSTO.WI.Y.0002.000000T0000Z-060123T0200Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
600 PM PST SUN JAN 22 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND
ADVISORY FOR THE SACRAMENTO VALLEY...ADJACENT SIERRA NEVADA
FOOTHILLS...DELTA...AND SOUTHERN LAKE COUNTY.

WINDS HAVE SUBSIDED ACROSS MOST OF THE REGION EARLY THIS
EVENING...HOWEVER LOCALLY GUSTY NORTH WINDS OF 15 TO 25 MPH WILL
CONTINUE OVERNIGHT ALONG THE WEST SIDE OF THE SACRAMENTO VALLEY
AND ACROSS THE HIGHER TERRAIN OF LAKE COUNTY.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Jan 21, 9:30 PM PST, 3 hours 45 minutes earlier.

Area forecast discussion, Jan 21, 9:30 PM PST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
930 PM PST SAT JAN 21 2006

.DISCUSSION...
FAST MOVING SYSTEM NOW MOVING INTO NORTHERN CALIFORNIA FROM THE
NORTH. THIS SYSTEM WILL MOVE RAPIDLY THROUGH THE REGION OVERNIGHT
AND MAY BRING A FEW SHOWERS TO THE HIGHER TERRAIN OF THE NORTHERN
SIERRA NEVADA. BREEZY NORTH WINDS ARE FORECAST FOR SUNDAY IN THE
WAKE OF THE SYSTEM. DRY CONDITIONS WILL CONTINUE THROUGH MID-WEEK
WITH OFFSHORE FLOW.

&&

AVIATION...
VFR CONDITIONS EXPECTED OVERNIGHT WITH A FEW SHOWERS OVER THE HIGHER
TERRAIN AS A FAST MOVING SYSTEM MOVES THROUGH NORTHERN CALIFORNIA.
AREAS OF MVFR/IFR CIGS ALONG THE SIERRA NEVADA FOOTHILLS AND EAST
SIDE OF THE CENTRAL VALLEY. AREAS OF MVFR AND LCL IFR CONDITIONS ARE
EXPECTED IN THE VALLEY FROM SACRAMENTO SOUTH AROUND SUNRISE. VFR
CONDITIONS WITH GUSTY NORTHEASTERLY WINDS ARE EXPECTED SUNDAY.

&&

.STO WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jan 21, 7:00 AM PST, 18 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PST SAT JAN 21 2006

CAZ013>019-063-064-066>069-221500-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PST SAT JAN 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

AREAS OF FOG HAVE FORMED IN THE SAN JOAQUIN VALLEY THIS MORNING AND
MAY BECOME LOCALLY DENSE THROUGH MID MORNING...OTHERWISE NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

Nearby

Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.